Florida, 2013Hail and Damaging Winds in Florida, June 26, 2013
June 26, 2013 · NWS JAX · 6 events in 3 counties and zones
Scattered severe storms developed over the area under the influence of the sea breezes and outflow boundaries fueled by a moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe storms developed over the area under the influence of the sea breezes and outflow boundaries fueled by a moist and unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 26, 1:17 PM EST, 48 minutes earlier.
Area forecast discussion, Jun 26, 1:17 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 PM EDT WED JUN 26 2013
.SHORT TERM...
UPPER-LEVEL RIDGE OVER FORECAST AREA TONIGHT...SHOULD SEE SCT'D
AFTN SHRA/TSRA GRADUALLY DIMINISH DURING THE EVENING. CURRENT LOW
TEMP FCST LOOKS FINE.
UPR RIDGE REPLACED WITH NW FLOW ALOFT THURSDAY...WITH SHORTWAVE MOVING
SE OVER THE AREA IN THE AFTN. EXPECT EARLY DVLPMENT OF SCT'D SHRA/TSRA
ALONG W COAST SEA BREEZE...SPREADING EASTWARD ACROSS FCST AREA DURING
THE AFTN...WITH E COAST SEA BREEZE NOT MAKING MUCH INLAND PROGRESS GIVEN
LLVL SW FLOW AHEAD OF SHORTWAVE. RIGHT NOW GOING WITH AROUND 40 POP FOR
AREA THURS...BUT MAY NEED TO BE INCREASED TO LIKELY VALUES IF GREATER
COVERAGE BECOMES MORE CERTAIN WITH SHORTWAVE. NO SIG CHANGES TO CURRENT
FCST HIGH TEMP.
.LONG TERM /THROUGH WEDNESDAY/...
DEEP LAYER TROUGH WILL SETTLE OVER THE EASTERN U.S. BY FRIDAY WITH
AN UNSETTLED WEATHER PATTERN CONTINUING INTO NEXT WEEK. THIS
REGIME WILL BRING A MOIST AND DISTURBED PREVAILING SOUTHWEST FLOW
PATTERN ACROSS FORECAST AREA. HIGH MOISTURE CONTENT WITH PWATS
OVER 2 INCHES COMBINED WITH DIURNAL INSTABILITY WILL CREATE ABOVE
NORMAL RAIN CHANCES. JAVE CONTINUE TO CAP POPS AT 50%...BUT EXPECT
POPS TO INCREASE TO LIKELY (60-70%) OR CATEGORICAL (80-90%) AT
TIMES MAINLY DUE TO INFLUENCES OF MID LEVEL ENERGY ROTATING
THROUGH THE LONGWAVE TROUGH. ON MOST DAYS...CONVECTION WILL BEGIN
NEAR THE SUWANNEE RIVER VALLEY DURING THE MORNING HOURS...THEN
TRACK INLAND THROUGH THE DAY. TEMPS WILL BE NEAR TO ABOVE CLIMO
VALUES WITH HIGHS IN THE LOW 90S AND LOWS IN THE LOW/MID 70S.
&&
.AVIATION...
STORMS ARE NEAR JAX AND VQQ AND HAVE ADDED A TEMPO FOR VARIABLE
GUSTY WINDS AND REDUCED CONDS THROUGH 20Z. HAVE VCTS AT TERMINALS
PAST SUNSET THEN CONVECTION WILL WEAKEN. MVFR CONDS POSSIBLE AFTER
MIDNIGHT AT TERMINALS WHERE HEAVY RAIN OCCURS THIS AFTN.
&&
.MARINE...
EXPECT INCREASING SW FLOW ACROSS THE WATERS LATE THIS WEEK
THROUGH THE WEEKEND. SPEEDS COULD GET TO ADVISORY CRITERIA OVER
THE WEEKEND. MODEL GUIDANCE KEEPS SEAS IN THE 2-4 FT RANGE THROUGH
THE WEEKEND.
RIP CURRENTS: MODERATE RISK CONTINUES THIS AFTERNOON DUE TO 2 FT
EASTERLY SWELL. A LOW RISK IS ANTICIPATED ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 92 75 93 / 40 40 30 40
SSI 76 90 77 91 / 20 40 40 40
JAX 72 92 75 94 / 20 40 40 50
SGJ 74 89 74 90 / 20 40 40 40
GNV 71 92 73 92 / 30 40 20 50
OCF 72 92 73 92 / 40 40 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/TRABERT/GUILLET
Hazardous weather outlook, Jun 26, 8:59 AM EST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
959 AM EDT WED JUN 26 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-270845-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
959 AM EDT WED JUN 26 2013
...MODERATE RISK FOR RIP CURRENTS TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS
AND LOCALLY HEAVY RAINFALL.
CONTINUED EASTERLY SWELLS WILL PROMOTE A MODERATE RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOON AND
EVENING HOURS WILL CONTINUE THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jun 26, 10:10 AM EST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1110 AM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 5 E NEW LACY 31.55N 82.29W
06/25/2013 BACON GA 911 CALL CENTER
DIPATCH REPORTED MULTIPLE TREES DOWN ACROSS THE COUNTY.
&&
KGUILLETLocal storm report, Jun 26, 10:26 AM EST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1126 AM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 4 ESE CALLAHAN 30.54N 81.76W
06/25/2013 NASSAU FL 911 CALL CENTER
DISPATCH REPORTED TREES DOWN ON THE ROADWAY ON OGILVIE
ROAD AND AT THE INTERSECTION OF RIVER ROAD AND WRIGHTS
DAIRY ROAD NEAR CALLAHAN.
&&
KGUILLETLocal storm report, Jun 26, 12:46 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 ESE CALLAHAN 30.55N 81.79W
06/25/2013 NASSAU FL PUBLIC
PUBLIC REPORTED MULTIPLE TALL TREES UPROOTED AND BLOWN
DOWN SHED ON THE PROPERTY.
&&
KGUILLETSpecial weather statement, Jun 26, 1:25 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT WED JUN 26 2013
FLZ024-025-261915-
DUVAL-NASSAU-
225 PM EDT WED JUN 26 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN AND
CENTRAL DUVAL COUNTY AND SOUTHWESTERN NASSAU COUNTY FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...
AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS SCATTERED OVER WESTERN DUVAL COUNTY AND SOUTHWESTERN
NASSAU COUNTY...MOVING SLOWLY EAST SOUTHEAST AT 10 MPH. AS THESE
STORMS ENCOUNTER THE EAST COAST SEA BREEZE MOVING INTO CENTRAL DUVAL
COUNTY...INTENSIFICATION IS ANTICIPATED...AND A FEW OF THESE STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING STRIKES AND
STRONG WINDS UP TO 50 MPH. THIS THREAT INCLUDES AREAS AROUND DOWNTOWN
JACKSONVILLE AND JACKSONVILLE INTERNATIONAL AIRPORT.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3022 8162 3025 8205 3036 8205 3037 8204
3044 8204 3046 8202 3049 8202 3059 8167
TIME...MOT...LOC 1823Z 291DEG 8KT 3037 8198Special weather statement, Jun 26, 1:43 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT WED JUN 26 2013
FLZ025-032-261930-
CLAY-DUVAL-
243 PM EDT WED JUN 26 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CLAY AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 330 PM EDT...
AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS CENTERED OVER BELLAIR...MOVING
SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ORTEGA...LAKESIDE...DOCTORS INLET...BELLAIR...NAS
JAX...ORANGE PARK...FLEMING ISLAND...MANDARIN AND BAYMEADOWS THROUGH
330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3012 8167 3012 8168 3011 8168 3006 8172
3016 8183 3031 8173 3026 8154
TIME...MOT...LOC 1843Z 301DEG 7KT 3019 8173Hail, Duval
- When
- June 26, 2:05 PM EST
- Where
- Duval County, 0.6 mi W of East Mandarin
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.150, -81.640
Quarter size hail was observed at San Jose Blvd and Interstate 295 and at I-295 and Old St. Augustine Road.
Thunderstorm Wind, Duval
- When
- June 26, 2:10 PM EST
- Where
- Duval County, 0.91 mi SE of Skinners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.260, -81.590
An oak tree was blown down in a parking lot near the intersection of Bowden Road and Parental Home Road, which damaged a car.
Thunderstorm Wind, Duval
- When
- June 26, 2:13 PM EST
- Where
- Duval County, 0.6 mi W of East Mandarin
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 30.150, -81.640
A spotter measured 60 mph wind gusts at Old St. Augustine Road and Loretto Road.
Thunderstorm Wind, Alachua
- When
- June 26, 5:05 PM EST
- Where
- Alachua County, 1.2 mi W of Gainesville North
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.670, -82.340
Several trees and power lines were blown down throughout the city of Gainesville. The time of damage was based on radar.
Thunderstorm Wind, Marion
- When
- June 26, 5:10 PM EST
- Where
- Marion County, 1.51 mi NNW of West End
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.190, -82.160
A tree was blown down that damaged a roof. Other trees and power lines were blown down in the Ocala area. The time of damage was based on radar.
Hail, Alachua
- When
- June 26, 5:40 PM EST
- Where
- Alachua County, 1.51 mi NNW of Archer Flying Ten Ar
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.640, -82.530
Nickel size hail was observed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, June 26 to 27, 2013$533,000 · EF2 · 30 events
- Excessive Heat in Oklahoma, June 26 to 27, 201318 injured · 23 events
- Heat in Missouri, June 26 to 27, 20131 death · 5 events
- Lightning Strike in Florida, June 26, 20131 death · 1 event
- Flash Flooding and Hail in Illinois, June 26 to 27, 2013$2.0 million · 0.88 in hail · 4 events
- Tornado and Flash Flooding in Indiana, June 26 to 27, 2013$202,000 · EF1 · 9 events
- Tornado and Damaging Winds in Indiana, June 26, 2013$140,000 · EF1 · 6 events
- Hail and Damaging Winds in Virginia, June 26, 2013$257,000 · 1 in hail · 16 events
- Damaging Winds in Illinois, June 26, 2013$234,000 · 83 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, June 26, 2013$156,000 · 1 in hail · 7 events
- Flash Flooding in Maine, June 26, 2013$175,000 · 3 events
- Flash Flood in Iowa, June 26, 2013$120,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453896, 453901, 453898, 453902, 453903, 453897.